Sensory hallucinations

Viewing 3 reply threads
  • Author
    Posts
    • #100929
      shaleenf
      Participant

      My 8-y/o daughter is taking methlyphenidate la (10mg, am) and 10 mg (short acting, pm) and 40mg strattera (am). When we first started medicating her a 14-months ago, she was taking concerta – and developed a tic and would stare at her fingertips and pick something off of them. If you asked her, she said there were hairs on her fingertips. at that time, her specialist stopped concerta and switched her to strattera – which ended the hallucinations and tic and ‘helped’ with her focus, but not well enough, so we added the ritalin la in April. This past month, she has started with the hairs on her fingertips again. She’s been on that medication for 6 months but just started this again. Iknow it’s medication related b/c in the morning she barely does it, but by 5pm, she cannot stop looking at her fingers. she does ju jitsu in the evening and she literally can’t make it through a class without being redirected from her hands constantly.

      We are going to do GeneSight testing next week to try to learn more about how she responds to medications before starting to experiment again.

      has anyone else had experience with sensory hallucinations?

    • #101040
      pinewalla
      Participant

      Hi, your little girl is only 8 years old. And these are potent drugs she is taking. I’m a middle aged adult and and Just a childs dose of various adhd meds severely affected my mood and changed my thoughts in a marked negative way. Also for those children and adults who may also be highly sensitive and possibly on an autistic spectrum too, they a’re often highly highly sensitive to medication too.

      I would recommend that you book her in to see if mindfulness might help her to focus and be steadier in mood over time and going out into green spaces. Martial arts will help too and other exercise.

      Im not saying dont medicate, because a tiny tinydose of a stimulant helps to my surprise! However, please think of other options for your little daughter rather than medication being your first ‘solution’ because you are giving her powerful drugs in reality. I hope that this helps.

    • #101060
      shaleenf
      Participant

      Thank you! We have done an 11-week program with our local university’s psych graduate program on ’emotion detectives’ to help her identify and regulate her emotions – which has been helpful. Hopefully we’ll get some direction from the gene testing as well.

    • #101492
      mamme
      Participant

      My daughter seemed to have the same side effects to stimulants. My daughter’s doctors have informed me that stimulants don’t cause tics, but can bring them out if the person is pre-disposed to them. This is why not everyone who takes stimulant gets them.

      My Daughter was around 8-9 when her mild finger tic started – ironically after she started Concerta – which most likely brought it out. The lower doses twice a day seemed to work best for her. Also, beware of a new generic concerta that came out early last year. Activis is the generic brand that is made by the same manufacturer of concerta. The other generic brand is manufactured differently and brought her tics out 10X. We had to stop concerta and go on adderall for a month. This helped, we then started back on concerta in small doses. Why not stay on adderall? The adderall tends to bring out her social anxiety.

      She is now 15 and she still has tics, they are typically worse under times of stress and anxiety. She is currently doing behavior reversal therapy to help with the tics.

Viewing 3 reply threads

You must be logged in to reply to this topic.